×

zbMATH — the first resource for mathematics

On quasiconformal groups. (English) Zbl 0603.30026
A group G is a quasiconformal group of \(\bar R{}^ n\) if every \(g\in G\) is a K-quasiconformal homeomorphism of \(\bar R{}^ n\) for some fixed K. It is shown that every quasiconformal group G admits a G-invariant conformal structure, i. e. there is a measurable map \(\mu\) : \(R^ n\to S\) where S is the set of positive definite \(n\times n\)-matrices with determinant 1 such that \(\mu\) satisfies a boundedness condition and such that, given \(g\in G\), \[ \mu (x)=| \det g'(x)|^{-2/n} g'(x)^ T \mu (g(x)) g'(x) \] a.e. in \(R^ n\). This has been proved by D. Sullivan [Proc. 1978 Stony Brook Conf. Ann. Stud. 97, 465-496 (1981; Zbl 0567.58015)] for discrete G. A consequence is that if \(n=2\), then every qc group is conjugate by a quasiconformal map to a Möbius group. While this is not true if \(n>2\) [P. Tukia, Ann. Acad. Sci. Fenn., Ser. A I 6, 149-160 (1981; Zbl 0443.30026)], some conditions are given for the existence of such a conjugacy. For instance, the conjugacy exists if G satisfies a condition similar to that of a convex co-compact discrete Möbius group of \(\bar R{}^ n\) or if there is a G-invariant conformal structure \(\mu\) which is approximately continuous at a radial limit point of G or continuous at a limit point of G.
The paper also contains some auxiliary results on quasiconformal maps, for instance the so-called good approximation theorem for quasiconformal maps, known if \(n=2\), is generalized for every dimension \(n\geq 2\).

MSC:
30C62 Quasiconformal mappings in the complex plane
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. V. Ahlfors,A somewhat new approach to quasiconformal mappings in R n, inComplex Analysis, Kentucky 1976, J. D. Buckholtz and T. J. Suffridge, eds., Lecture Notes in Mathematics599, Springer-Verlag, Berlin, 1977, pp. 1–6.
[2] A. Beurling and L. Ahlfors,The boundary correspondence under quasiconformal mappings, Acta Math.96 (1956), 125–142. · Zbl 0072.29602 · doi:10.1007/BF02392360
[3] J. Dieudonné,Foundations of Modern Analysis, Academic Press, New York, 1960.
[4] H. Fédérer,Geometric Measure Theory, Springer-Verlag, Berlin, 1969.
[5] F. W. Gehring,The L p -integrabitity of the partial derivatives of a quasi-conformal mapping, Acta Math.130 (1973), 265–277. · Zbl 0258.30021 · doi:10.1007/BF02392268
[6] F. W. Gehring, Extremal length definitions for the conformal capacity of rings in space, Michigan Math. J.9 (1962), 137–150. · Zbl 0109.04904 · doi:10.1307/mmj/1028998672
[7] F. W. Gehring and J. C. Kelly,Quasi-conformal mappings and Lebesgue density, inDiscontinuous Groups and Riemann Surfaces, Proceedings of the 1973 Conference at the University of Maryland, L. Greenberg, ed., Ann. Math. Studies79, Princeton University Press, 1974, pp. 171–179. · Zbl 0301.30019
[8] F. W. Gehring and B. P. Palka,Quasiconformally homogeneous domains, J. Analyse Math.30 (1976), 172–199. · Zbl 0349.30019 · doi:10.1007/BF02786713
[9] M. Gromow,Hyperbolic manifolds, groups and actions, inRiemann Surfaces and Related Topics : Proceedings of the 1978 Stony Brook Conference, I. Kra and B. Maskit, eds., Ann. Math. Studies97, Princeton University Press, 1981, pp. 183–213.
[10] S. Helgason,Differential Geometry, Lie Groups, and Symmetric Spaces, Academic Press, New York, 1978. · Zbl 0451.53038
[11] A. Hinkkanen,Uniformly quasisymmetric groups, Proc. London Math. Soc. (3)51 (1985), 318–338. · Zbl 0574.30022 · doi:10.1112/plms/s3-51.2.318
[12] O. Lehto and K. I. Virtanen,Quasiconformal Mappings in the Plane, Springer-Verlag, Berlin, 1973. · Zbl 0267.30016
[13] J. Lelong-Ferrand,Transformations conformes et quasi-conformes des variétés riemanniennes compactes, Acad. R. Belg. Cl. Sci. Mém. Coll. in 8!! (2)39, no. 5 (1971), 1–44. · Zbl 0215.50902
[14] H. Maass,Siegel’s Modular Forms and Dirichlet Series, Lecture Notes in Mathematics216, Springer-Verlag, Berlin, 1971. · Zbl 0224.10028
[15] G. J. Martin,iscrete quasiconformal groups that are not the quasiconformal conjugates of Möbius groups, Ann. Acad. Sci. Fenn. Ser. A I11 (1986). · Zbl 0635.30021
[16] G. D. Mostow,Quasi-conformal mappings in n-space and the rigidity of hyperbolic space forms, Inst. Hautes Etudes Sci. Publ. Math.34 (1968), 53–104. · Zbl 0189.09402 · doi:10.1007/BF02684590
[17] D. Sullivan,On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, inRiemann Surfaces and Related Topics: Proceedings of the 1978 Stony Brook Conference, I. Kra and B. Maskit, eds., Ann. Math. Studies 97, Princeton University Press, 1981, pp. 465–496.
[18] P. Tukia,On two-dimensional quasiconformal groups, Ann. Acad. Sci. Fenn. Ser. A I5 (1980), 73–78. · Zbl 0411.30038
[19] P. Tukia,A quasiconformal group not isomorphic to a Möbius group, Ann. Acad. Sci. Fenn. Ser. A I6 (1981), 149–160. · Zbl 0443.30026
[20] P. Tukia,Quasiconformal extension of quasisymmetric mappings compatible with a Möbius group, Acta Math.154 (1985), 153–193. · Zbl 0562.30018 · doi:10.1007/BF02392471
[21] P. Tukia,Differentiability and rigidity of Möbius groups, Invent. Math.82 (1985), 557–578. · Zbl 0564.30033 · doi:10.1007/BF01388870
[22] P. Tukia and J. VÄisÄlÄ,A remark on 1-quasiconformal mappings, Ann. Acad. Sci. Fenn. Ser. A I10 (1985), 561–562. · Zbl 0533.30019
[23] J. VÄisÄlÄ,Lectures on n-Dimensional Quasiconformal Mappings, Lecture Notes in Mathematics229, Springer-Verlag, Berlin, 1971.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.